i have been taking vicodine 7.7/ 750mg and it just wasnt working so today they gave me norco.. is it stronger that what i was taking? does anyone have any good results from the norco? what side affects do you have? any information what be helpful! thank you
19 Feb 2011
Norco is the same medicines as vicodin. These are hydrocodone and acetominophen. That being said, if they gave you the 10mg hydrocodone then it is stronger than the 7.5 that you were on. The strength is displayed as two numbers such as you wrote above (7.5/750). Where the first number is the milligrms of hydrocodone and the second number is the milligrams of acetominophen. What strength Norco did they give you?
The side effects for Norco will be the same as for the vicoden. They include:
The most frequently reported adverse reactions are lightheadedness, dizziness, sedation, nausea and vomiting. These effects seem to be more prominent in ambulatory than in nonambulatory patients, and some of these adverse reactions may be alleviated if the patient lies down.
Other adverse reactions include:
Central Nervous System: Drowsiness, mental clouding, lethargy, impairment of mental and physical performance, anxiety, fear, dysphoria, psychic dependence, mood changes.
Gastrointestinal System: Prolonged administration of hydrocodone bitartrate and acetaminophen tablets may produce constipation.
Genitourinary System: Ureteral spasm, spasm of vesical sphincters and urinary retention have been reported with opiates.
Respiratory Depression: Hydrocodone bitartrate may produce dose-related respiratory depression by acting directly on the brain stem respiratory centers.
Special Senses: Cases of hearing impairment or permanent loss have been reported predominantly in patients with chronic overdose.
Dermatological: Skin rash, pruritus.
The following adverse drug events may be borne in mind as potential effects of acetaminophen: allergic reactions, rash, thrombocytopenia, agranulocytosis.
As long as you were given the stronger dosage of hydrocodone, you may get better results with the Norco compared to the vicoden.
Hope this helped,
19 Feb 2011
A lot is said about the use of Norco, both good and bad, and you have just heard the bad. Now, yes you can get the side effects, of which all medications have to some degree or another. But taken responsibly and according to your doctors directions, the side effects will probably remain at the minimum. Of course, there is always the exception, but Norco is a good pain reliever for relief of moderate to some degree of severe pain. Many times it is used as a "breakthrough" medication, while using a stronger, longer lasting medication. Also, you need to weigh the time period you may be on it. If it is going to be used for long term pain relief, I would recommend you talk to your doctor about a longer lasting med, with the Norco for breakthrough pain. I have been taking Norco for many years and I have gone back and forth with the amount I take. Unfortunately, I am allergic to most pain relievers, so I have built quite a tolerance to the Norco.
It does not last as long as many other pain relievers, but you still need to wait the required six hours for the next dose. That can be a long couple of hours if you are in a lot of pain. The acetaminophen in the Norco is the more serious long term side effect. It can cause liver damage to name one. As I said, I have been taking it for many years and so far, my liver is fine. You just need to be vigilant about both the amount you take and the bloodwork you should have done periodically to test for any type of damage. Immediate side effects, such as nausea, can be fairly well controlled by taking with food and rest, or asking your doctor for an anti nausea med (compazine/phenergan). Now, believe me, you will hear those who warn you of side effects of just about anything you put in your mouth, and they are actually true. You do need to weigh the benefits against the side effects. Taken responsibly and short term, they are fairly good at helping with the pain (and of course better than the vicodin you have been taking, since it is not as strong as Norco). Other side effects; dizziness, sleepiness, mental fogginess; these are fairly easy to handle. Mentally a little foggy; don't make financial decisions or do anything that is really important while you are feeling foggy. Try to rest and if you get up, do so slowly (this helps the dizziness), if you get sleepy, it might be a good idea to go to sleep. I'm not really trying to be funny here, but some things are just a given. If you are going to have to remain up, for work/school/children, then you need to try to take the least possible amount that you can. But think strongly about how much and for how long you are going to need to be taking it, because therein lies the trap; addiction. And an addiction to Norco is a very hard one to break. I will not get into telling you any horror stories, because at this point you just need to know if it's going to work or not. Anything you take is going to come along with warnings, but you can't live your life in pain and in fear of what happens if you take the medication. Don't be afraid. Go and have a good talk with your Doctor, your spouse/boyfriend, your Mom. You will need the support of those who love you, and don't plan on it being a long term solution. If you need long term meds, ask your doctor to discuss the stronger, longer lasting pain relievers (these can be your morphine type meds), and then just using the Norco when you have pain in between doses of that. Trying to live your life with neverending pain can be as debilitating as addiction. I would make one more suggestion to you. If you are going to be taking long term pain meds of any kind, go to a counselor/psychologist/psychiatrist to have he/she look at your case and make suggestions. They are skilled at being able to help with pain relief. If you are just going to be taking the Norco for a short time and then you will heal, you can be fairly confident that the Norco will help. I wish you luck and hopefully a quick recovery from whatever it is that has caused you this pain. This is a good site, with many, many wise and compassionate, caring people, who have "been there, done that." Come back and let us help. We are here for you and anyone who reaches out for a little help (or a lot). We've gone the distance or are going it now, so please join us. We are a pretty lively group, and a great support system. Whatever you choose, I am confident it will be chosen with much thought and intelligence, not by listening to scare tactics or by being convinced to take something. This is a very personal decision, because no one can know but you, what your pain is like. You own it. It is yours and as such is your decision on how you will handle it. Many can be there for you to hold out a hand, or lend a shoulder, but in the end you are the one who has to live with it. Last, I say to all, find a reason to laugh, for if you find a reason to laugh, you find a reason to live. God bless and keep you and help you now when you need it most. He is there to help if you let him... I am beanmarie
19 Feb 2011
You covered it all sister. And you're so right, "it's your pain, you own it." I know your personal experiences with pain control (or lack thereof) and more importantly, know every word you say comes straight from the heart. YOU don't deserve the pain, day in and day out. I know how you struggle yet you always manage to keep a smile on MY face. You're an amazing woman and dear friend.
LUVBUG, it is true that hydrocodone is the main opiate pain ingredient in both vicodin and norco. The only difference is the norco will work better if your doctor increased the mg of the hydrocodone. I hope it works well on controlling your pain.
20 Feb 2011
i want to say thank you to all that responded.. you all were a huge help! it just seems like they want to put you on meds and then when you ask they kind of give you a funny look. i have had 4 surgeries since july and nothing seems to work - i have been on vicodine for a long time and it doesnt work and they made me feel bad for telling them that i need something else. i dont understand why they would put me on norco if it is the same med but just a lil bit stronger. i have horrible headaches and i believe this med does not help with it. sorry i didnt respond back right away but i had surgery on thursday and i am having a hard time - i cant sleep, feels like a woodpecker is pecking on my tailbone, left leg numb and if i turn the wrong way i have sharp pains go thru to my knee, cant sit or stand - i just really want to scream! i just want some relief and i feel bad that all i do is complain or cry.
i feel that when they fix my back and i dont need the meds then i will need to go to rehab to just get off the meds but at this time i NEED the meds to make it thru the day and night. if you know of anything else i can try please tell! and again thank you for all the info you gave :)
17 Mar 2012
Norco 10/325 versus Vic 7.5/750 do the math it's easy 2.5 mgs more hydro &325 mg less Tylenol Don't get caught up in the flip flop back & forth from hydrocodone meds to suboxene or you will end up in a mess never getting complete relief if anyone can tell me how stop the affects of suboxene so i can just go back to a normally norco routine i would be ecstatic
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I was prescribed Norco for spinal surgery and it apparently gave me an allergic reaction in the form of a rash. I didn't realize this was just a ...
... one a day in two half tablet doses (presently). My pharmacist has recommended norco because it has less TYLENOL, but gives better pain relief for ...
Hello, I am 27 year old and have been addicted to vicodin/norco for 5 years. After I had my baby (5years ago) I was put on Tylenol/codiene and took ...